Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 9, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Mar 29, 2008, 2:45 PM MDT for Golden Valley County, Musselshell County, Wheatland County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2008, 2:45 PM MDT (20:45 UTC)
- Expired
- Mar 29, 2008, 6:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Billings, MT
Counties Golden Valley County, MT, Musselshell County, MT, Wheatland County, MT
The radar
The Billings radar (KBLX), 78 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 292045 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 245 PM MDT SAT MAR 29 2008 .AN UPPER LEVEL DISTURBANCE WILL PRODUCE STRONG WEST WINDS ACROSS THE AREA THROUGH LATE AFTERNOON. MTZ028-029-042-063-300000- /O.NEW.KBYZ.HW.W.0009.080329T2045Z-080330T0000Z/ SOUTHERN WHEATLAND-MUSSELSHELL-GOLDEN VALLEY-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...RYEGATE... LAVINA...JUDITH GAP 245 PM MDT SAT MAR 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL AFFECT THE AREA THROUGH LATE AFTERNOON. STRONGEST WINDS WILL BE IN THE HARLOWTON AREA AND ON HIGHER RIDGES WITH GOOD EXPOSURE TO THE WEST. THIS INCLUDES THE BULL MOUNTAINS. AREAS OF REDUCED VISIBILITY IN BLOWING DUST IS ALSO POSSIBLE. WINDS WILL DECREASE THIS EVENING. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. DANGEROUS CROSS WINDS CAN BE EXPECTED...ESPECIALLY ALONG HIGHWAY 191 THROUGH HARLOWTON AND JUDITH GAP. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. $$ JKL
1 follow-up statement
000 WWUS75 KBYZ 300003 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 603 PM MDT SAT MAR 29 2008 MTZ028-029-042-063-300115- /O.EXP.KBYZ.HW.W.0009.000000T0000Z-080330T0000Z/ SOUTHERN WHEATLAND-MUSSELSHELL-GOLDEN VALLEY-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...RYEGATE... LAVINA...JUDITH GAP 603 PM MDT SAT MAR 29 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS ARE EXPECTED TO DECREASE AS THE SUN SETS THIS EVENING AND WERE ALREADY SHOWING A GRADUAL DIMINISHING TREND. THEREFORE THE HIGH WIND WARNING WAS ALLOWED TO EXPIRE AT 6 PM. HOWEVER...WIND GUSTS TO 50 MPH WILL CONTINUE THROUGH ABOUT 730 PM THIS EVENING. IN ADDITION...SCATTERED SNOW SHOWERS WILL COMBINE WITH THE WIND TO CREATE AREAS OF BLOWING SNOW EARLY THIS EVENING. DRIVING CONDITIONS MAY BE PARTICULARLY IMPACTED IN THE JUDITH GAP AREA THROUGH MID EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Mar 29, 12:42 PM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 29, 12:42 PM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
1242 PM MDT SAT MAR 29 2008
.SHORT TERM...VALID FOR TDY AND SUN...
QUICK UPDATE TO ZFP TO KEEP SLIGHT CHANCE OF PRECIPITATION IN
PORTIONS OF CENTRAL ZONES THIS AFTERNOON WHERE RADAR SHOWED A FEW
AREAS OF PERSISTENT PRECIPITATION. ARTHUR
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
EXTENDED APPEARS IN GOOD SHAPE WITH ONLY MINOR CHANGES NECESSARY
AND MODELS IN GOOD AGREEMENT THROUGH LATE IN THE PERIOD.
MONDAY CONTINUES TO LOOK VERY GOOD FOR SIGNIFICANT SNOW ACROSS THE
REGION WITH STRONG PACIFIC UPPER LOW. EVERYTHING SEEMS TO COME
TOGETHER...WITH GOOD LIFT THROUGH THE DENDRITIC GROWTH
LAYER...HIGH QPF IN BOTH ECMWF AND GFS ON THE ORDER OF 0.30 INCHES...AND
EASTERN SLOPE UPSLOPE FLOW TO AID FURTHER MOUNTAIN SNOWS.
THE NEXT WAVE IS EXPECTED ON TUESDAY BUT SHOULD MAINLY AFFECT THE
WESTERN MOUNTAINS...WITH DRY CONDITIONS PREVAILING ACROSS THE
PLAINS TUESDAY BUT FINALLY PUSHING ACROSS THE REGION WEDNESDAY FOR
ANOTHER CHANCE OF PRECIPITATION.
PROGRESSIVE PATTERN REMAINS IN PLACE...SUPPORTING LOW POPS ACROSS
MUCH OF THE AREA THROUGH THE REMAINDER OF THE EXTENDED WITH BEST
CHANCES IN THE MOUNTAINS. ONLY MINOR CHANGES WERE MADE TO POPS FOR
COLLABORATION. GILSTAD
&&
.AVIATION...
COLD FRONT CURRENTLY THROUGH BIL AND SHR...AND IS NEARING MLS.
AREA OF LIGHT SNOW HAS PUSHED SOUTH AND EAST OF BIL...AND THIS SE
TREND WILL CONTINUE THROUGH THE AFTN. EXPECT MVFR TO LOCAL IFR IN
THIS AREA OF SNOW. GUSTY WEST WINDS WILL DEVELOP BEHIND THE FRONT
WITH GUSTS OF 30-40 KTS EXPECTED THIS AFTN. CONDITIONS WILL
IMPROVE TO VFR ACROSS THE PLAINS AS THESE STRONG WEST WINDS KICK
IN. MOUNTAIN OBSCURATIONS IN SNOW SHOWERS WILL CONTINUE DUE TO THE
INSTABILITY. JKL
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SUN MON TUE WED THU FRI
-------------------------------------------------------
BIL 044 017/037 018/034 015/043 019/047 022/048 027/050
1/M 22/J 66/S 21/B 12/O 21/B 21/B
LVM 035 013/033 017/036 015/041 020/045 023/050 030/049
2/S 23/J 66/S 31/B 22/S 21/B 22/W
HDN 044 020/042 022/035 016/045 018/048 021/050 025/051
2/O 22/W 65/S 31/B 02/O 21/B 21/B
MLS 044 017/038 021/037 014/043 019/045 021/047 019/049
1/M 21/B 45/S 11/B 02/O 11/B 11/B
4BQ 051 019/037 021/036 015/044 019/046 022/049 025/050
2/R 21/B 66/S 21/B 02/O 21/B 11/B
BHK 046 018/038 019/031 016/036 015/042 014/048 017/045
3/R 21/U 45/S 11/B 02/O 11/B 11/B
SHR 042 016/036 016/030 013/042 018/045 023/048 024/045
2/O 23/J 66/S 31/B 12/S 32/R 21/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Mar 29, 3:58 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 358 AM MDT SAT MAR 29 2008 MTZ028>042-056>058-063>068-WYZ098-099-301000- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 358 AM MDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY AND THIS EVENING. THIS WILL BRING SNOW TO THE MOUNTAINS WITH ANOTHER 2 TO 3 INCHES LIKELY. SCATTERED RAIN AND SNOW SHOWERS ARE POSSIBLE FOR THE PLAINS. IN ADDITION... THE PLAINS WILL SEE STRONG AND GUSTY WEST TO NORTHWEST WINDS LATE THIS MORNING INTO EARLY THIS EVENING. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL BE LIKELY...ESPECIALLY ACROSS THE EAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STRONG STORM SYSTEM WILL APPROACH MONTANA SUNDAY AFTERNOON AND BRING A GOOD CHANCE FOR SNOW FOR MUCH OF THE AREA SUNDAY NIGHT THROUGH MONDAY. THE TRACK OF THIS STORM IS STILL UNCERTAIN AND THERE IS A POTENTIAL FOR HEAVY SNOW TO EXTEND INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOOLEY
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:54 PM MDT | Winter Storm Watch | BYZ | Big Horn, Carbon, Carter, Golden Valley, Musselshell, Park and 5 more | 23 hr |
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.